I started taking taking 15mg Xarelto 12/18/2018 finished now taking 20mg appetite seems different. Dont want to gain weight already heavy trying to lose weight.
Does Xarelto cause weight gain?
Question posted by Happy56 on 8 Jan 2019
Last updated on 24 October 2022 by TarrynLudwig
Are we fighting a loosing battle on this one? I too have all the same symptoms, weight gain, bloated stomach, shortness of breathe, working out harder than ever eating healthy etc. I just put it down to Menopause... This is so sad. Anyone have any luck??
Switched from eliquis to Xarelto 20mg due to abdominal discomfort and extreme bloating. Similar problems on Xarelto. I am athletic and have only experienced symptoms of constant bloating, distended belly, and uncontrollable weight gain after starting thinners. Eating less and much healthier, running more than ever. Doctor's note that it's not a reported side effect, but most definitely has been my experience.
I started taking 20mg Xarelto approximately 3 years ago. I have gained over 10 kilos and cannot lose the weight even though I have a diet and exercise plan. My specialist read the side effects and believes there should be no weight gain but I disagree as this is the only change to my medical regime.
Yes, I've been on Xarelto for 5 months starting Oct 20 for a PE and have put on 6 kilos. Bloated, distended stomach, slight change in diet, in fact eating less, to no avail. Will talk to GP tomorrow but know she will say it's not a side effect of this drug. Depressing.
I have been taking Xarelto 20mg from 2014 which makes it 5 years, I was 36 years old when I started taking it, I have lost Weight at the begging as I was on diet and exercising too, after a year of hard work in the Gym and diet my weight stopped dropping and then I found that I’m increasing and put 3 stones back on at present I’m of carbs and exercising daily but I’m not even losing a pound.
There is must be something wrong with Xarelto for sure, and YES it does change or alter the cells.
How can I raise this issue?
I 1000% agree with you that Xarelto does cause permanent weight gain, it changes your cellular system! In 2017 I was 58 years old and had to take Xarelto a result of a blood clot in leg. I'm 6'1 and the week before taking Xarelto I weighed around 209lbs and worked out 6 times a week and had a great "six pack stomach" (I have the pictures, I was doing modeling for fun and shot for magazines and resorts)... I began taking 40mg of Xarelto and and my weight slowly began to climb but figured my body was simply reacting to Xarelto but after it got use to the drug my body would go back to normal... NOT THE CASE... I gained approximately 22lbs, (it put me at 231lbs) stomach looks extended, and quit taking it.
I looked up on Internet for others like me and found NUMEROUS other people throughout the world with the same problem and amazingly they too shot up to the 20lb range and couldn't drop it, one gal in Germany said it had been 2014 and used the word PERMANENT WEIGHT GAIN!
. I called Johnson & Johnson and they claimed that ""I was the first and they NEVER HEARD OF ANYONE ELSE WITH THAT TYPE OF WEIGHT GAIN"... Nevertheless, I quit taking Xarelto and shifted to Pradaxa (which doesn't have anyone on the internet reporting weight gain issues).. Its been over 2years for me and I no matter what I do the most I can lose is 2lbs, and can immediately gain it back if I just eat the slightest bit wrong... Like the German girl, I've been to every type of discipline medical field doctor for testing, and all my lab results come back "normal levels"... I had 2 opinions, and same normal results.. And while I've shown each doctor my very very clear, obvious "before Xarelto, and after" pictures, they can't deny the huge difference in my body (.. common response to pictures is , "Wow, what difference!, I'm sorry), they've all said that they can't help me... Bottom line, Xarelto PERMANENTLY "ALTERED MY CELLS", I ignorantly feel in part in my metabolism..
Hi I have been taking this drug for two years and I have put in about 2 stone. After looking into it more I see lots of other people with a similar problem. I read it is impossible to move, I have a bloated tummy and water type tablet don’t work either. I think it changes something in the cells in the blood. I keep being told to not worry about it by the doctor. Please complete a yellow card if you have the same symptoms as the drug company are not admitting this is happening.
No, it does not cause weight gain. The change in appetite might be due to some other reason. Xarelto is an anticoagulant medicine used to treat blood clots in conditions such as deep vein thrombosis (DVT), pulmonary embolism (PE), and atrial fibrillation (AFib). It is not recommended for patients below 18 years of age.
Nothing about weight gain, check for yourself.
- Xarelto uses and safety info
- Xarelto information for Healthcare Professionals (includes dosage details)
- Side effects of Xarelto (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.